Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 24, NWS Corpus Christi, TX

April 16, 2015Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 16, 2015, 1:25 PM CDT for Goliad County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 1:25 PM CDT (18:25 UTC)
Expired
Apr 16, 2015, 1:48 PM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:34 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 16, 12:34 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 PM CDT THU APR 16 2015

.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.

&&

.AVIATION...MVFR CIGS WL SLOWLY TRANSITION TO VFR CIGS THIS AFTN
IN MOST AREAS TO JUST ABV 3K FT. SCTD STRONG TO SVR STORMS WITH
HAIL BEING THE MAIN THREAT WL BE POSSIBLE THROUGH AROUND 22Z TDA.
VCT AND ALI WOULD HAVE THE BEST POTENTIAL AT SEEING A STORM TDA.
BRIEF GUSTY WINDS UP TO 40 KT WL ALSO BE POSSIBLE IN OR NEAR SOME
OF THESE STORMS. MVFR/IFR CIGS WL QUICKLY RE-DEVELOP BETWEEN 00Z
AND 05Z. THERE WL BE A SMALL CHANCE OF LRD SEEING SOME STORMS
DURING THE 10-14Z TIME PD.

&&

.PREV DISCUSSION... /ISSUED 1046 AM CDT THU APR 16 2015/

DISCUSSION...A VERY MOIST BOUNDARY LAYER AND LOW CONVECTIVE
TEMPS IN THE MID TO UPPER 70S HAS LED TO INCREASING SHOWER
DEVELOPMENT ACROSS THE COASTAL BEND AND EASTERN BRUSH COUNTRY.
THIS TREND WL CONTINUE AS SUFFICIENT BOUNDARY LAYER WARMING AND
CONVERGENCE ASSCTD WITH A WK BOUNDARY ACROSS THE COASTAL AREAS
PERSISTS THROUGH THE MORNING AND EARLY AFTN HOURS.

THE MAIN FCST CHALLENGE FOR TDA WL BE THE COVERAGE OF PCPN AND
SVR WX POTENTIAL. THE HRRR/RAP/NAM/GFS/TEXAS TECH SOLNS ALL
INDICATE THAT A DRYING OF THE AIRMASS IS EXPECTED TO OCCUR THIS
AFTN/EVE AND AFFECT MOSTLY THE WESTERN AND SOUTHERN AREAS. THIS
SEEMS REASONABLE GIVEN THE DECENT INITIALIZATION OF THESE MODELS
AND THE VEERING OF THE 700 MB WINDS TO A MORE WESTERLY DIRECTION
THROUGHOUT THE DAY AND THE UPR JET SHIFTING SLIGHTLY NORTHWARD.
ALL OF THESE SOLNS POINT TO THE MAIN FOCUS FOR PCPN SHIFTING
TOWARDS THE NERN PORTION OF THE CWA BY THE AFTN. WITH THAT
SAID...GIVEN MUCAPES BETWEEN 2500 AND 3500 J/KG AND 0-6KM BULK
SHEAR VALUES BETWEEN 45 AND 55 KT BY THE AFTN...ANY THUNDERSTORMS
THAT DO DEVELOP COULD QUICKLY BECOME SEVERE. AS A RESULT...ADDED
THE MENTION OF SEVERE ACROSS THE NERN ZONES INTO THE GRIDS.
FURTHER SOUTH AND WEST...THE RISK OF SEVERE WL BE SLIGHTLY LESS
AND MOSTLY ISOLATED IN NATURE.

LOWERED TEMPS A DEGREE OR TWO GIVEN THE THICK CLOUD CVR (AND THE
EXTRA TIME IT WL TAKE TO THIN THESE CLOUDS OUT) AND THE STILL WET
SOILS.

MARINE...EAST TO SOUTHEAST WINDS WL GENERALLY BE 10 KT OR LESS
TDA WITH SEAS AROUND 3 FT. THIS LIGHT WIND REGIME OUTSIDE OF
THUNDERSTORMS WL PERSIST FOR THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  71  80  68  80  /  50  30  50  50  50
VICTORIA          79  68  80  66  79  /  60  50  70  60  50
LAREDO            86  70  84  66  87  /  40  30  50  40  30
ALICE             82  70  82  67  83  /  50  30  60  50  40
ROCKPORT          77  72  77  68  76  /  50  40  60  50  50
COTULLA           82  68  80  64  85  /  40  30  60  30  30
KINGSVILLE        82  71  82  68  82  /  50  30  50  50  40
NAVY CORPUS       78  72  78  69  76  /  50  30  50  50  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB/80...AVIATION
Hazardous weather outlook, Apr 16, 5:37 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CDT THU APR 16 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
537 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAJOR THREATS ALONG WITH FLASH
FLOODING. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS FRIDAY AND A
SLIGHT RISK IN NORTHERN COUNTIES SATURDAY. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT.

IN ADDITION...FLASH FLOODING COULD BECOME A THREAT WITH ANY HEAVY
AND PERSISTENT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...SPOTTER ACTIVATION
MAY BE NEEDED THURSDAY THROUGH SATURDAY.

PZ/TB

In the hours before

Special weather statement, Apr 16, 12:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1245 PM CDT THU APR 16 2015

TXZ232-233-246-161815-
GOLIAD-REFUGIO-BEE-
1245 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD...
NORTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES...

AT 1244 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHWEST OF
BLANCONIA...OR 10 MILES EAST OF SKIDMORE...MOVING NORTHEAST AT 25
MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCONIA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2817 9743 2828 9767 2860 9748 2845 9718
TIME...MOT...LOC 1744Z 210DEG 21KT 2830 9752

MB
Special weather statement, Apr 16, 1:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT THU APR 16 2015

TXZ233-246-161845-
GOLIAD-REFUGIO-
112 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND
NORTHWESTERN REFUGIO COUNTIES...

AT 111 PM CDT...A STRONG THUNDERSTORM WAS NEAR BLANCONIA...OR 13
MILES SOUTH OF GOLIAD...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLIAD AND FANNIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2869 9717 2861 9718 2858 9717 2834 9732
      2837 9739 2839 9738 2839 9740 2841 9740
      2841 9744 2840 9744 2844 9748 2843 9751
      2844 9752 2845 9752 2845 9755 2849 9755
      2879 9739
TIME...MOT...LOC 1811Z 208DEG 23KT 2847 9742

MB
Special weather statement, Apr 16, 1:14 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
114 PM CDT THU APR 16 2015

TXZ232-233-161845-
GOLIAD-BEE-
114 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD AND CENTRAL
BEE COUNTIES...

AT 114 PM CDT...A STRONG THUNDERSTORM WAS NEAR BEEVILLE...MOVING
NORTHEAST AT 25 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEEVILLE...BERCLAIR...NORMANNA AND TULETA.

LAT...LON 2866 9744 2835 9763 2843 9789 2869 9775
      2875 9766
TIME...MOT...LOC 1814Z 208DEG 23KT 2846 9774

MB
Local storm report, Apr 16, 1:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
115 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             BEEVILLE                28.41N 97.75W
04/16/2015  0.25 INCH        BEE                TX   AMATEUR RADIO

            PEA SIZED HAIL REPORTED IN BEEVILLE BY P5MKM.

&&

IB
Special weather statement, Apr 16, 1:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
116 PM CDT THU APR 16 2015

TXZ232-233-246-161845-
GOLIAD-REFUGIO-BEE-
116 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GOLIAD...WEST
CENTRAL REFUGIO AND SOUTHEASTERN BEE COUNTIES...

AT 116 PM CDT...A STRONG THUNDERSTORM WAS NEAR PAPALOTE...OR NEAR
SKIDMORE...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SKIDMORE...BLANCONIA AND PAPALOTE.

LAT...LON 2838 9729 2817 9747 2818 9748 2817 9748
      2816 9750 2815 9751 2816 9754 2813 9757
      2819 9773 2850 9756
TIME...MOT...LOC 1816Z 208DEG 23KT 2823 9759

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:45 PM CDTSpecial Weather StatementCRPRefugio30 min
Apr 16, 1:12 PM CDTSpecial Weather StatementCRPGoliad33 min
Apr 16, 1:14 PM CDTSpecial Weather StatementCRPBee31 min
Apr 16, 1:16 PM CDTSpecial Weather StatementCRPBee29 min
Apr 16, 1:47 PM CDTSpecial Weather StatementCRPRefugio28 min
Apr 16, 1:57 PM CDTSpecial Weather StatementCRPVictoria33 min
Apr 16, 2:00 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio45 min
Apr 16, 2:13 PM CDTTornado WarningCRPRefugio32 min
Apr 16, 2:43 PM CDTTornado WarningCRPAransas, Refugio32 min
Apr 16, 3:05 PM CDTSpecial Weather StatementCRPVictoria25 min
Apr 16, 3:06 PM CDTFlash Flood WarningCRPRefugio114 min
Apr 16, 3:14 PM CDTTornado WarningCRPCalhoun, Refugio, Victoria31 min
Apr 16, 3:40 PM CDTTornado WarningCRPCalhoun, Refugio35 min
Apr 16, 3:45 PM CDTSpecial Marine WarningCRP45 min
Apr 16, 4:12 PM CDTSevere Thunderstorm WarningCRPCalhoun, Victoria48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.